T Nation

Heart Beat Increasing

Hey everyone,

Lately my heart beat speed has increased a lot. Right now just sitting here it’s beating very fast and it’s vibrating on my neck…

Also when I sleep I feel it vibrating hard on my chest. Why dp you think this is happening?

start keeping a log of your RHR each morning, increases in RHR are a tell tale sign of over training…anything new thrown into your diet? supplements?

[quote]smalones89 wrote:
start keeping a log of your RHR each morning, increases in RHR are a tell tale sign of over training…anything new thrown into your diet? supplements?[/quote]

I’ve recently started using Reflex Instant Whey instead of Body Fortress Whey.

I dont think I am overtraining, BJJ 4/5 times a week plus 1 weight/ conditioning session per week.

I have a very good diet also…

Have you actually measured it? I sometimes get the sensation my heart is racing at night but I measure it and it’s very low. I think it might just be lowering of blood pressure that gives that sensation. I also feel it pounding at times but it’s never actually racing even though it feels like it.

you should get it checked out if it your feeling uncomfortable

I doubt changing protein powders is causing a huge difference. high blood pressure maybe?

actually, never mind… there are a few added enzymes in Reflex Instant Whey (just looked it up) so that may possibly be a problem. could try a different protein powder (like the one you had before?) and easily test to see if it is change in protein powder or something else.

What time of the day do you train, and what time do you go to bed?

[quote]Rocky2 wrote:
What time of the day do you train, and what time do you go to bed?[/quote]

Usually train BJJ around 8.30pm (finishes at 10) and go to bed about 12.

Last night it was beating super fast, then my heart felt like it jumped forward, then I felt really weird for a couple of seconds, hard to explain.

I’m definitly going to get it checked out…

how are you sleeping?

Why would added enzymes be a problem?

Do you consume much caffein? Are you feeling stressed at home/work?

Cardiac arrhythmia and palpitations are sometimes linked to electroylte deficiency and/or dehydration. Magnesium, sodium and potassium affect the contractility of the heart and plasma volume.

It is a good idea that you get checked out, you wouldnt really want undiagnosed atrial fibrillation. But in the meantime have a look at your hydration status, caffeine intake and electrolyte intake too.

If you are going to bed after your BJJ, which is at night, you could be slightly dehydrated; depleted some electroyltes and will have stimulated your sympathetic nervous system (increasing HR).

Supplementing with magnesium citrate, say 500mg - 750mg, prior to retiring (without calcium) will help. Magnesium is a relaxant and an electrolyte and can help with palpitations.

Good luck,

[quote]plateau wrote:
Why would added enzymes be a problem?

Do you consume much caffein? Are you feeling stressed at home/work?[/quote]

I dont consume much caffein no, and no I wouldn’t say I was stressed at all, I do train like a madman though.

[quote]Serd wrote:
how are you sleeping?[/quote]

I sleep well, but lately I have been taking longer to get to sleep because of my heart rate speed increasing.

the real question about the caffeine/other stimulants here is do you use or take them at 8 at night before your workout?

By any chance, are you taking glucosamine/chrondroitin/MSM?

[quote]Xenu wrote:
By any chance, are you taking glucosamine/chrondroitin/MSM?[/quote]

That’s for your joints. Why do you think that effects his heart?

[quote]Fuzzyapple wrote:
Xenu wrote:
By any chance, are you taking glucosamine/chrondroitin/MSM?

That’s for your joints. Why do you think that effects his heart? [/quote]

I had a reaction to it. It elevated my heart rate for several days to the point that I couldn’t sleep. It went away on its own and I was back to normal after about 6 days.

[quote]Xenu wrote:
Fuzzyapple wrote:
Xenu wrote:
By any chance, are you taking glucosamine/chrondroitin/MSM?

That’s for your joints. Why do you think that effects his heart?

I had a reaction to it. It elevated my heart rate for several days to the point that I couldn’t sleep. It went away on its own and I was back to normal after about 6 days.[/quote]

I PM’ed you. Don’t want to hijack thread.